Mal (malnpudl) wrote in hotflashes,
Mal
malnpudl
hotflashes

Poll on Fosamax and Boniva

Hi there. I'm 48 and a new member. Nice to meet you all.

Some of my friends and relatives have noticed an apparent undocumented side-effect of the osteoporosis medications Fosamax and Boniva. They are seeking anecdotal information about this to take to their respective doctors, and would appreciate your support in taking and publicizing this poll.

Poll on osteoporosis meds

Thank you.
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 1 comment
I took the poll, though I think it would have been better if it had included questions about other side-effects. Btw, difficulty swallowing is a well documented side-effect of fosamax, and the reason my mother stopped taking it.

I stopped taking it because it gave me persistent digestive problems, especially the day of the week I took the pill. Then I read a bunch of stuff about it and I'm now convinced it's a dangerous drug. I'm not convinced it even helps repair bones properly.

Some of my sources: the book "Overdosing America" (I forget the author's name -- he's an MD who is also a professor at Harvard Medical School) has a chapter on Fosamax. Also, the book "The myth of osteoporosis" by Gillian Sanson goes into great detail about how fosamax "repairs" bones artificially, potentially creating more problems. One of the latest things to surface in the press is that some percentage of long-time users of fosamax are having their jaw crumble (!) after going in for routine dental work. That info convinced my father to go off this drug. Other sources: Dr. Susan Love's web site I believe has negative press about Fosamax.

I don't know anything about Boniva so I can't comment on that one.

I was put on Fosamax because of "osteopenia" which is a condition in which a 50 year old woman doesn't have the bones of a 25 year old woman. (In other words a get-rich scheme by the drug companies.) I first discovered this by reading an article in the Boston Globe about 6 months ago, maybe a little more. (In the science/medical section.)